MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 HUBLESS SILICONE FLAT DRAIN; WOUND DRAIN

C.R. BARD, INC. (COVINGTON) -1018233 HUBLESS SILICONE FLAT DRAIN; WOUND DRAIN
Catalog Number 0070430
Medical Device Problem Code Misassembled (1398)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the silicone flat drain was not fully perforated.Complainant reported there was about a quarter on an inch of the device that was not perforated.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: ¿important a.Check for fluid entering reliavac® evacuator.Lack of flow may indicate: - all exudate has been removed.- wound drain is clogged and may require irrigation and aspiration (consult physician).- auxiliary wall suction pressure is above 210mm hg.- deflated balloon: check all connections for air leak and wound tube perforations for exposure above the skin.If still deflated, replace evacuator.B.When not using auxiliary suction during surgical wound closure, several activations of the reliavac® evacuator may be required to establish suction because of: - air entering partially closed wound.- an operative air pocket.C.Insert safety pin into hole in collar to attach evacuator to patient's clothing or bed linen.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.To avoid the possibility of a hematoma due to wound evacuation, the instructions for use should be carefully followed.To avoid the possibility of drain damage or breakage: ¿ additional perforations should not be made in the drains.¿ avoid suturing through drains.¿ drains should lie flat and in line with the skin exit areas.¿ particular care should be taken to avoid any obstacles to the drain exit path.¿ drains should be checked during closure for free motion to avoid possibility of breakage.¿ drain removal should be done gently by hand.They should not be handled with pointed, toothed or sharp instruments which could cause cuts or nicks and lead to subsequent structural failure of the drain.Warning: surgical removal may be necessary if drain is difficult to remove or breaks.Bard and reliavac are trademarks and/or registered trademarks of c.R.Bard, inc.© 2017 c.R.Bard, inc.All rights reserved.Bard manufacturer: c.R.Bard, inc.Covington, ga 30014 usa 1-800-526-4455 www.Bardmedical.Com reliavac® closed wound suction system with hubless silicone drains instructions for use indications for use: wound drains are used to remove exudates from wound sites contraindications: do not use for chest drainage.Warning: do not bypass/inactivate anti-reflux valve.Not made with natural rubber latex sterilized by ethylene oxide single use sterile unless package is opened or damaged.Do not use if package is opened or damaged.Do not resterilize caution units caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.A.Use with single flat drain - 1.Place perforated wound drain within critical fluid collection area of wound.2.Draw drain tube through skin/stab wound incision until flat portion of drain is seated appropriately.3.Trim drain tube to desired length and attach to blue adapter.Connect other end of blue adapter to y-connector.4.Insert connecting tube in reliavac® port a, up to indicator ring.B.Use with two flat drains - 1.Place perforated portion of wound drains within critical fluid collection areas of wound.2.Draw drain tubes through skin/stab wound incision until flat portion of the drains are seated appropriately.3.Trim drain tubes to desired length.4.Cut off plug from closed arm of y-connector and attach blue adapters.5.Attach drains to blue adapters.6.Insert connecting tube in reliavac® port a, up to indicator ring.Caution: punctures or additional perforations should not be made in the silicone wound drain.C.Attaching to auxiliary suction - 1.Insert suction adapter into port b.2.During auxiliary suction, balloon will inflate and exudate will flow over balloon surface from port a to port b.3.To discontinue auxiliary suction, remove suction adapter and close port b.Caution: do not use with wall suction in excess of 210mm hg.D.To establish suction - 1.Open port b.2.Pump bulb until balloon fills container.3.Close port b.Note: hissing sound is normal and stops when maximum suction pressure is reached.Possible reflux of fluid to the patient is reduced during reliavac® evacuator reactivation by a built-in anti-reflux valve in port a.E.To empty container - 1.Open port b.2.Invert unit.3.Pump bulb to empty quickly.F.To re-establish suction - 1.Repeat step "d" above.G.To read fluid volume - 1.Open port b.2.Allow balloon to deflate.3.Read and record volume.4.To reactivate, repeat step "d" above.".
 
Event or Problem Description

Brand Name
HUBLESS SILICONE FLAT DRAIN
Common Device Name
WOUND DRAIN
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7731938
Report Number1018233-2018-03101
Device Sequence Number1018351
Product Code GBX
UDI-Device Identifier00801741090752
UDI-Public(01)00801741090752
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Catalogue Number0070430
Device Lot NumberNGCQ1524
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/12/2018
Supplement Date Received by Manufacturer08/20/2018
Initial Report FDA Received Date07/30/2018
Supplement Report FDA Received Date09/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1